MAUDE Adverse Event Report: CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48008002S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This was a pediatric case; a saber 8mm x 2cm x 90cm percutaneous transluminal angioplasty (pta) was prepped prior to use.It was deflated with an indeflator; however, air leakage was confirmed.There were no reported patient injuries.The physician tried several times, but the same issue occurred.The physician suspected that the hub had malfunction or balloon rupture.Therefore, the saber was replaced with a new saber 7mm x 20mm.The procedure was completed with a new 5fr sheath and a non-cordis balloon catheter.None of these devices used to complete the procedure had air leakage with the same indeflator.The saber was stored on a shelf with other devices.The product was stored and handled per the instructions for use (ifu).There was no difficulty removing the product from the hoop and removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.It was unclear which component of the device had the leakage.The device was never used inside of the patient body.The product was returned for analysis.A non-sterile saber 8mm x 2cm x 90cm catheter was received for coiled inside a plastic bag.Per visual analysis the balloon was received deflated and no anomalies were observed in the returned device.Functional analysis was successfully performed.A lab sample inflator/deflator filled with water was attached to the inflation lumen of the unit and the balloon pta system was successfully inflated.Neither leakage or any other anomalies were noted during the inflation test.A product history record (phr) review of lot 17519165 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system - leakage¿ was not confirmed by analysis of the returned device as functional analysis was performed successfully.The cause of the reported event, system leakage could not be conclusively determined during analysis, as the device performed as intended.However, procedural factors may have contributed to the reported event.According to the instructions for use, which are not intended to mitigate risk, ¿preparation, attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the analysis results suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, this was a pediatric case, a saber 8mm2cm 90 pta was prepped prior to use, it was deflated with an indeflator; however, air leakage was confirmed.There were no reported patient injuries.The physician tried several times, but the same issue occurred.The physician suspected that the hub had malfunction or balloon rupture.Therefore, the saber was replaced with a new saber 7.0*20.The procedure was completed with a new 5fr sheath and a non-cordis balloon catheter.None of these devices used to complete the procedure had air leakage with the same indeflator.The saber was stored on a shelf with other devices.The product was stored and handled per the instructions for use (ifu).There was no difficulty removing the product from the hoop and removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.It was unclear which component of the device had the leakage.The device was never used inside of the patient body.

Brand Name
SABER 8MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8357446
Report Number9616099-2019-02738
Device Sequence Number2137750
Product Code LIT
UDI-Device Identifier20705032068885
UDI-Public20705032068885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number48008002S
Device Lot Number17519165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1